MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48008
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter occupation: other non-healthcare professional: buyer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to a hemodialysis catheter insertion the wire guide of a micropuncture transitionless stiffened cannula access set was found uncoiled upon removal from the packaging.Another same type device was used to complete the procedure.There was no noticeable damage to the packaging.The device did not make patient contact.This did not result in prolonged hospitalization or additional procedures.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Event summary: as reported, prior to a hemodialysis catheter insertion the wire guide of a micropuncture transitionless stiffened cannula access set was found uncoiled upon removal from the packaging.Another same type device was used to complete the procedure.There was no noticeable damage to the packaging.The device did not make patient contact.This did not result in prolonged hospitalization or additional procedures.The patient did not experience any adverse effects due to this occurrence.Investigation - evaluation: reviews of the complaint history, device history record, drawing, instructions for use, manufacturing instructions, specifications, and quality control procedures and a visual inspection of the device were conducted during the investigation.The complainant returned one wire guide to cook for investigation.Physical examination of the returned device showed a broken solder at the distal tip, resulting in coil elongation.A document-based investigation evaluation was performed.There have been no other reported complaints for this lot number.One relevant nonconformance was recorded for this product lot.Although there is a non-conformance relevant to the reported failure mode, all non-conforming product was scrapped, and there are 100% inspections to capture this non-conformance.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the drawings, manufacturing instructions, specifications, or quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which state, ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the available information, cook has concluded that shipping/handling likely contributed to this incident.It is possible that the device solder got caught on the wire guide holder during removal and resulted in coil elongation, but this could not be confirmed.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11568754
Report Number1820334-2021-01008
Device Sequence Number3459540
Product Code DYB
UDI-Device Identifier00827002480087
UDI-Public(01)00827002480087(17)230706(10)13285143
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/06/2023
Device Model NumberG48008
Device Catalogue NumberMPIS-501-10.0-SC-NT-U-SST
Device Lot Number13285143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1